Alert archive / New Jersey / Flood Watches in 2018
Flood Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Sep 27, 2018, 3:24 AM EDT for 4 states. It took effect at Sep 27, 2018, 8:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2018, 3:24 AM EDT (07:24 UTC)
- In effect from
- Sep 27, 2018, 8:00 PM EDT
- Expired
- Sep 28, 2018, 6:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
All 25 counties
New Castle County, DE, Cecil County, MD, Kent County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
874 WGUS61 KPHI 270724 FFAPHI URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mount Holly NJ 324 AM EDT Thu Sep 27 2018 DEZ001-MDZ008-012-NJZ001-007>010-012-013-015>019-PAZ054-055- 060>062-070-071-101>106-272100- /O.NEW.KPHI.FA.A.0006.180928T0000Z-180928T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Cecil-Kent MD-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 324 AM EDT Thu Sep 27 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Mount Holly has issued a * Flood Watch for portions of eastern Pennsylvania, portions of northern, central and southwestern New Jersey, northern Delaware, and northeastern Maryland. * From this evening through late tonight. * An area of heavy rain is forecast to lift northeastward across the region tonight. Rainfall totals up to an inch or two are expected with some locally higher amounts possible. * The heaviest of the rain is expected to fall over only a few hours. As a result, localized flooding is anticipated on roadways and in areas of poor drainage. Small streams and creeks are already running high and some minor flooding may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is the potential for flooding based on the current forecast. If you live in a location that is prone to flooding, please monitor the forecast through the day and be alert for possible Flood Warnings tonight. && $$ Iovino
3 follow-up statements
376 WGUS61 KPHI 271900 FFAPHI Flood Watch National Weather Service Mount Holly NJ 300 PM EDT Thu Sep 27 2018 DEZ001-MDZ008-012-NJZ001-007>010-012-013-015>019-PAZ054-055- 060>062-070-071-101>106-281000- /O.CON.KPHI.FA.A.0006.180928T0000Z-180928T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Cecil-Kent MD-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 300 PM EDT Thu Sep 27 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of northern Delaware, northeast Maryland, New Jersey, and Pennsylvania, including the following areas, in northern Delaware, New Castle. In northeast Maryland, Cecil and Kent MD. In New Jersey, Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris, Northwestern Burlington, Salem, Somerset, Sussex, Warren, and Western Monmouth. In Pennsylvania, Berks, Carbon, Delaware, Eastern Chester, Eastern Montgomery, Lehigh, Lower Bucks, Monroe, Northampton, Philadelphia, Upper Bucks, Western Chester, and Western Montgomery. * From 8 PM EDT this evening through late tonight * An area of heavy rain is forecast to lift northeastward across the region tonight. Rainfall totals of one to two inches are expected with some locally higher amounts possible. * The heaviest of the rain is expected to fall over only a few hours. As a result, localized flooding is anticipated on roadways and in areas of poor drainage. Small streams and creeks are already running high, so some flooding of local creeks and streams may occur as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is the potential for flooding based on the current forecast. If you live in a location that is prone to flooding, please monitor the forecast through the day and be alert for possible Flood Warnings tonight. && $$
069 WGUS61 KPHI 280700 FFAPHI Flood Watch National Weather Service Mount Holly NJ 300 AM EDT Fri Sep 28 2018 DEZ001-MDZ008-012-NJZ001-007>010-012-013-015>019-PAZ054-055- 060>062-070-071-101>106-281000- /O.CON.KPHI.FA.A.0006.000000T0000Z-180928T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Cecil-Kent MD-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 300 AM EDT Fri Sep 28 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... The Flood Watch continues for * Portions of eastern Pennsylvania, portions of northern, central and southwestern New Jersey, northern Delaware, and northeastern Maryland. * Until 6:00 AM this morning. * An area of heavy rain will continue to lift northeastward across our region early this morning. Rainfall totals up to an inch or two are expected with some locally higher amounts possible. * Localized flooding is anticipated on roadways and in areas of poor drainage. Small streams and creeks are already running high and some minor flooding may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is the potential for flooding based on the current forecast. If you live in a location that is prone to flooding, please monitor the forecast and be alert for possible Flood Warnings early this morning. && $$ Iovino
154 WGUS61 KPHI 280958 FFAPHI Flood Watch National Weather Service Mount Holly NJ 558 AM EDT Fri Sep 28 2018 DEZ001-MDZ008-012-NJZ001-007>010-012-013-015>019-PAZ054-055- 060>062-070-071-101>106-281100- /O.EXP.KPHI.FA.A.0006.000000T0000Z-180928T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Cecil-Kent MD-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 558 AM EDT Fri Sep 28 2018 ...FLOOD WATCH WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... The heavy rain will continue to move northeastward and away from our region this morning. The Flood Watch will expire at 6:00 AM. However, some Flood Warnings and Flood Advisories remain in effect for northeastern Maryland, northern Delaware, eastern Pennsylvania and New Jersey due to runoff from the heavy rain that fell during the night. $$ Iovino
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Sep 27, 12:35 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 27, 12:35 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1235 AM EDT Thu Sep 27 2018 .SYNOPSIS... A cold front will cross the Middle Atlantic region overnight and then stall south of the area. Weak high pressure will build in Thursday, but then a low pressure system will move along the stalled front Thursday night and Friday. More high pressure will arrive later Friday and remain into the weekend. Another disturbance will move towards the area early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A cold front extended along the Interstate 95 Corridor in our region around midnight. The boundary will continue to work its was to the southeast during the balance of the night. The showers and thunderstorms have weakened and moved off the coast. Some light showers may return to northeastern Maryland, Delaware and southern New Jersey from the southwest toward daybreak. In the meantime, there will be some breaks in the cloud cover, especially over eastern Pennsylvania, and northern and central New Jersey. Temperatures are expected to fall into the 50s to the northwest of the Interstate 95 Corridor, and into the lower and middle 60s from the corridor to the coast. The wind should be from the northwest and north around 5 to 10 MPH. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM FRIDAY/... The cold front will remain stalled out to our south during the day Thursday. However, enhanced lift and moisture will continue to lift north of the front as several short wave/vorticity impulses move across the area in the southwest flow aloft. This will likely continue to bring showers to a portion of our area, especially southern New Jersey, Delaware, and Maryland. Areas farther north will likely not see much precipitation during the day Thursday, at least until very late in the day as high pressure builds to our north with our northern areas weakly being under its influence. && .LONG TERM /FRIDAY THROUGH THURSDAY/... Thursday night thru Friday...The front from the near/short term parts of the forecast gets hung up across the S/E areas Thu/Fri and weak low pressure will move along it. A familiar pattern ! The operational models are all showing a renewal of rain for the area with the feature, but the details of just how much differ. The 12Z GFS/GEM/ECMWF models offer mostly 1/4 to 1 inch across our area with the highest totals back across SE PA. The 12Z NAM is much higher with 2.0 to 2.5 inches across a stripe from KMQS up thru KSMQ and into NE NJ. The recent rains have caused flash flood guidance to be rather low, so the NAM's rains would force a FFA to be considered, but since I'm not fully buying the higher amounts now, I will not issue one, but it may have to be considered later if the models begin to trend towards the NAM amounts. Friday night...The models are showing improvement for Friday night with no QPF and varying amounts of drier air at the lower levels. The NAM shows more low clouds with slow improvement indicated while the GFS have clear to partly cloudy conditions. Patchy fog is expected across the rural areas. Saturday and beyond...Chose to focus more attention on the beginning part of the long term with all the changes in that period. The weekend at this point still looks fair with high pressure building in from Canada and a much drier air mass expected to arrive across our area. Temperatures look seasonable with mostly 70s for highs and 50s for overnight lows. Beyond that, slight chc or low chc pops for Tue/Wed with another cold front and low pressure system expected to approach from the west. Details are far from certain at this time. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Overnight...Generally VFR with local MVFR ceilings. Northwest to north wind 4 to 8 knots. Thursday...MVFR conditions will likely remain through the day for ACY and MIV. The remainder of the TAF sites are a little uncertain, but may improve to VFR during the morning. Showers are most likely across southern New Jersey and southern Delaware and Maryland during the day Thursday. Winds will become northeast during the day Thursday around 5-10 knots. Outlook... Thursday night...Lowering CIGS and possible VSBY restrictions toward dawn with rain arriving across the area. Friday...Restrictions to CIGS and VSBY possible with rains across the area. MVFR expected with IFR possible. Friday night...Slow improvement to CIGS/VSBYS. Patchy fog. Saturday thru Monday...Mostly VFR expected. && .MARINE... Small Craft Advisory remains in effect through Thursday. Winds remain below 25 knots, but seas remain 5-6 feet. Winds may increase for a time behind a cold front overnight. Even though winds diminish on Thursday, seas will remain elevated. Rip currents... A moderate risk for the development of dangerous rip currents is expected through Thursday. Outlook... We extended the SCA flag into Thursday night with seas lingering at or just above 5 ft. This could be the last extension since seas will be closer to 3 to 4 ft for Friday and into the weekend. Rain and fog will be across the waters Thu night and into Friday, but then fair weather in expected Fri night and into the weekend. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ450>455. && Synopsis...O'Hara Near Term...Iovino Short Term...Robertson Long Term...O'Hara Aviation...Robertson/MPS Marine...Robertson/O'Hara
Hazardous weather outlook, Sep 27, 12:40 AM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1240 AM EDT Thu Sep 27 2018 DEZ001-MDZ008-NJZ008>010-012-013-015>019-PAZ070-071-102-104-106- 280445- New Castle-Cecil-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- 1240 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rain Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-PAZ054-055-060>062-101-103-105-280445- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester- Western Montgomery-Upper Bucks- 1240 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rain Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-280445- Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 1240 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rain Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-280445- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1240 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate risk for the development of dangerous rip currents on Thursday. There is the possibility for more rain Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-280445- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1240 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 26, 9:33 PM EDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
933 PM EDT WED SEP 26 2018
NJZ010-012>014-270200-
Eastern Monmouth-Western Monmouth-Somerset-Middlesex-
933 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...CENTRAL
MIDDLESEX AND NORTHEASTERN MONMOUTH COUNTIES...
At 932 PM EDT, a strong thunderstorm was located over North
Brunswick, or over New Brunswick, moving east at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Sandy Hook, Somerset, Edison, Middletown,
Old Bridge, East Brunswick, South Brunswick, Sayreville, North
Brunswick, Tinton Falls, Holmdel, Red Bank, Keansburg, Matawan,
Jamesburg, Highlands, Brownville and Dayton.
LAT...LON 4033 7400 4035 7399 4033 7402 4036 7456
4054 7456 4056 7422 4055 7425 4050 7426
4050 7428 4046 7426 4044 7420 4046 7418
4045 7413 4041 7403 4043 7399 4048 7402
4047 7399 4034 7397 4033 7397
TIME...MOT...LOC 0132Z 268DEG 29KT 4046 7447
SFJLocal storm report, Sep 26, 10:08 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 PM EDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM MARINE TSTM WIND 1 NW LEWES BEACH 38.79N 75.16W
09/26/2018 M42 MPH ANZ431 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801625
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:16 PM EDT | Special Marine Warning | PHI | 46 min | |
| Sep 26, 8:35 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 40 min |
| Sep 26, 9:33 PM EDT | Special Weather Statement | PHI | Middlesex | 27 min |
| Sep 26, 10:06 PM EDT | Special Marine Warning | PHI | 26 min | |
| Sep 26, 8:03 PM EDT | Special Weather Statement | PHI | Delaware | 27 min |
| Sep 26, 8:01 PM EDT | Special Weather Statement | PHI | Queen Anne's, Talbot | 29 min |
| Sep 26, 8:25 PM EDT | Special Weather Statement | PHI | Talbot | 35 min |
| Sep 26, 8:53 PM EDT | Special Weather Statement | PHI | Caroline | 37 min |
Nearby
Flood Watches in New Jersey, 2018Flood Watches in Pennsylvania, 2018Flood Watches in Maryland, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.